Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 18, 2014, 3:12 AM CDT for Palo Alto County, Pocahontas County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 3:12 AM CDT (08:12 UTC)
- Expired
- Jun 18, 2014, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4092 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
578
WGUS53 KDMX 180812
FFWDMX
IAC147-151-181415-
/O.NEW.KDMX.FF.W.0020.140618T0812Z-140618T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...
NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
* UNTIL 915 AM CDT WEDNESDAY
* AT 311 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN IN SOUTHERN PALO ALTO AND POCAHONTAS COUNTIES. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURENS...RUSH LAKE...WEST BEND...ROLFE...MALLARD...HAVELOCK...
CYLINDER...PLOVER...CURLEW AND RODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4279 9444 4276 9483 4278 9491 4301 9491
4314 9445
$$
AWB2 follow-up statements
706
WGUS73 KDMX 181035
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
535 AM CDT WED JUN 18 2014
IAC147-151-181415-
/O.CON.KDMX.FF.W.0020.000000T0000Z-140618T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
535 AM CDT WED JUN 18 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
WEDNESDAY FOR SOUTHERN PALO ALTO AND NORTHERN POCAHONTAS COUNTIES...
AT 534 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
EXPECTED TO BE ONGOING OR TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURENS...RUSH LAKE...WEST BEND...ROLFE...MALLARD...HAVELOCK...
CYLINDER...PLOVER...CURLEW AND RODMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4279 9444 4276 9483 4278 9491 4301 9491
4314 9445
$$
AWB175
WGUS73 KDMX 181412
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
912 AM CDT WED JUN 18 2014
IAC147-151-181419-
/O.EXP.KDMX.FF.W.0020.000000T0000Z-140618T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
912 AM CDT WED JUN 18 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN PALO ALTO AND NORTHERN
POCAHONTAS COUNTIES WILL EXPIRE AT 915 AM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. HOWEVER...FLOODING REMAINS A CONCERN
ALONG LOCAL WATERWAYS...INCLUDING THE WEST FORK OF THE DES MOINES
RIVER WHERE SEVERAL GRAVEL ROADS ARE UNDER WATER BETWEEN ROLFE AND
BRADGATE. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
THE GROUND REMAINS VERY SATURATED DUE TO THE MULTIPLE DAYS OF
EXCESSIVE RAINFALL. ANY ADDITIONAL HEAVY RAINS IN THE NEXT FEW DAYS
COULD QUICKLY RENEW THE FLASH FLOOD THREAT. PLEASE STAY TUNED TO
YOUR LOCAL FORECAST AND ANY FUTURE WATCHES AND WARNINGS.
LAT...LON 4279 9444 4276 9483 4278 9491 4301 9491
4314 9445
$$
SKOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 12:16 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 18, 12:16 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1216 AM CDT WED JUN 18 2014 .UPDATE... ISSUED AT 1206 AM CDT WED JUN 18 2014 UPDATED ZONES FOR DELAYED DEVELOPMENT OF THUNDERSTORMS. AIRMASS IS VERY UNSTABLE WITH NEARLY 5000 J/KG UNCAPPED FOR THE MOST PART. WITH DEEP CONVERGENCE CONTINUING...EXPECT TO SEE DEVELOPMENT YET. INITIALLY DISCRETE CELLS...THEN MORE UPSCALE WITH CLUSTER PROPAGATING SOUTHEASTWARD. && .SHORT TERM /TONIGHT/... ISSUED AT 346 PM CDT TUE JUN 17 2014 ANOTHER ACTIVE NIGHT EXPECTED ACROSS THE STATE TONIGHT...WITH SOUTHWEST FLOW ALOFT AND ANOTHER IMPULSE OF ENERGY EVIDENT ON WATER VAPOR IMAGERY ACROSS THE CENTRAL PLAINS LIFTING NORTHEASTWARD TOWARD THE REGION. SFC LOW CENTERED ACROSS CENTRAL NE/KS...WITH AN ASSOCIATED WARM FRONT STRETCHING ACROSS NORTHERN IOWA FROM FAR NORTHWEST IA SOUTHEASTWARD INTO EAST CENTRAL IOWA. DECENT CU FIELD HAS DEVELOPED ACROSS THE CWA WITH STRONG INSTABILITY...HOWEVER DECENT CAP IN PLACE WITH H7 TEMPS IN THE +13C TO +14C ACROSS THE MAJORITY OF THE CWA. WARM FRONT IS EXPECTED TO LIFT NORTHWARD SOME...WITH STORM INITIATION EXPECTED IN VICINITY OF THE FRONT TOWARD VERY LATE AFTERNOON/EARLY EVENING TOWARD 00Z FURTHER NORTH ALONG THE MN/IA BORDER OR JUST NORTH. MOISTURE TRANSPORT REMAINS ORIENTED INTO THE STATE OVERNIGHT...WITH A STRENGTHENING LLJ THEREFORE EXPECT ACTIVITY TO DIVE SOUTH SOUTHEASTWARD THROUGH CENTRAL/EASTERN CWA BY LATE EVENING INTO THE EARLY OVERNIGHT HOURS. A SECONDARY ROUND OF STORMS FROM ACTIVITY OVER SD WILL POTENTIALLY PUSH SOUTHEASTWARD THROUGH THE CWA LATE TONIGHT. SEVERE PARAMETERS REMAIN FAVORABLE FOR ALL MODES OF SEVERE WEATHER...WITH DECENT TURNING IN THE HODOGRAPHS ACROSS NORTHERN IOWA WHICH IS STORMS ARE GOING EARLY ENOUGH COULD PRESENT A TORNADO THREAT/HAIL THREAT. AS THE EVENING WEARS ON...THREAT TRANSITIONS MORE TO A DAMAGING WIND AND HEAVY RAIN THREAT. WITH MUCH OF THE NORTHERN CWA HAVING RECEIVED HEAVY RAINFALL LAST NIGHT...AND POTENTIAL FOR ONE MAYBE TWO COMPLEXES PUSHING THROUGH THE AREA TONIGHT HAVE ISSUED ANOTHER FLASH FLOOD WATCH FOR THE NORTHERN/EASTERN THIRD TO HALF OF THE CWA. OVERALL DO NOT ANTICIPATE RAINFALL AMOUNTS QUITE AS HIGH IN SOME LOCATIONS AS IN THE PREVIOUS NIGHT...BUT WITH SOILS SATURATED FROM THE PREVIOUS RAINFALL IT WILL NOT TAKE MUCH TO CREATE ADDITIONAL FLOODING ISSUES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 346 PM CDT TUE JUN 17 2014 CONTINUED ACTIVE PATTERN FOR NEXT SEVERAL DAYS...WITH SEVERE STORMS AND HEAVY RAINFALL|FLASH FLOODING POTENTIAL TO REMAIN HIGHER THAN NORMAL. PERSISTENT H500 TROUGH OVER THE WEST AND SUBTROPICAL HIGH ACROSS THE SOUTHEAST US CONTINUES TO FEED HIGH MOISTURE INTO THE CENTRAL PLAINS. SUBJECTIVE H850 ANALYSIS AT 12Z TUES SHOWED WIDE PLUME OF 15C DEW POINTS FROM SOUTH TEXAS NORTH TO EASTERN WYOMING. WITH LONG WAVE TROUGH IN PLACE...SEVERAL SHORT WAVES EXPECTED TO TRACK EAST. BY EARLY WED...DECAYING MCS FROM OVERNIGHT SHOULD BE OVER EASTERN IOWA. OVERNIGHT CONVECTION LIKELY TO KEEP WARM FRONT TRAPPED ACROSS CENTRAL IOWA. LEFTOVER DEBRIS CLOUDS AND MORNING OUTFLOW MAY KEEP BOUNDARY FIXED OVER THE AREA WITH RAPID HEATING OVER NEBRASKA AND SOUTHWEST IOWA SETTING THE STAGE FOR NEARLY A REPEAT OF THE PAST TWO DAYS. EXPECTING ANOTHER ROUND OF THUNDER TO DEVELOP BY LATE MORNING OR AFTERNOON OVER THE EAST/NORTHEAST... POTENTIALLY BACK BUILDING INTO CENTRAL AND SOUTHERN IOWA FROM 21- 06Z. MODELS CONTINUE TO DIFFER ON DETAILS WITH EURO BEING MORE CONSISTENT/STATIONARY AND GFS MORE PROGRESSIVE WITH EASTERLY MOVEMENT OF CONVECTION. AT THIS TIME...EURO SEEMS MORE CORRECT GIVEN POTENTIAL FOR MESO SCALE PROCESSES TO OVERTAKE THE SYNOPTIC FORCING WHICH WILL MAINTAIN THE BOUNDARY IN IOWA. CONSEQUENTLY...MORE ROUNDS OF SVR WEATHER AND HEAVY RAINFALL POSSIBLE AND WILL NEED TO EVALUATE POTENTIAL FOR ANY FLASH FLOODING AREAL COVERAGE AND TIMING FOR WEDNESDAY THROUGH THURSDAY. HIGHS WILL BE QUITE WARM TO HOT AGAIN SW SECTIONS WED...WITH WARM READINGS OVER THE NORTHEAST. UPPER LEVEL H500 WAVE WILL FINALLY LIFT NORTHEAST INTO SOUTHERN CANADA BY 00Z SATURDAY...ENDING THE WIDESPREAD THREAT FOR HEAVY RAIN AND SEVERE WEATHER. OVER THE NEXT 36 TO 48 HOURS...PRECIPITABLE WATER VALUES WILL CONTINUE 1.5 TO 2 INCH RANGE. WARM CLOUD DEPTHS ARE VERY FAVORABLE FOR HEAVY RAINFALL ONCE AGAIN WITH A LARGE PART OF IOWA CONTINUING BETWEEN 3500 AND 4000 METERS...11500 AND 13000 FEET IN DEPTH. CORFIDI VECTORS SUGGEST WEAK FORWARD PROPAGATION WEDNESDAY/WEDNESDAY NIGHT AND MAY SEE AN MCS OVER EASTERN IOWA LATE WEDNESDAY MORNING BACKBUILD ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS. THE UNUSUAL COMBINATION OF FACTORS MAY LEAD TO HIGH RAINFALL RATES AND THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. WIND FIELDS ALOFT ARE NOT APPRECIABLY STRONG WEDNESDAY...THOUGH SEVERE WEATHER WILL STILL BE POSSIBLE THE FOCUS MAY SHIFT TO A GREATER RISK OF HEAVY RAINFALL. BY THURSDAY... WIND FIELDS INCREASE ALOFT SHIFTING THE FOCUS BACK SLIGHTLY TOWARD SEVERE WEATHER. WARM AND HUMID WEATHER TO REMAIN THROUGH SATURDAY WITH HIGHS IN THE 80S AND LOWS IN THE 60S TO NEAR 70. SOME RELIEF IS EXPECTED LATER IN THE WEEKEND TO EARLY NEXT WEEK. GEM/EURO SUGGEST CANADIAN HIGH WILL IMPACT THE AREA BY LATE SUNDAY/MONDAY WITH DRIER WEATHER EXPECTED... AND COOLER TEMPERATURES. GFS MAY BE BRINGING STORMS AND RAINFALL BACK TOO QUICKLY. IF THE HIGH HOLDS A BREAK FROM THE ACTIVE WEATHER SHOULD LAST FOR SEVERAL DAYS. && .AVIATION...18/06Z ISSUED AT 1206 AM CDT WED JUN 18 2014 LITTLE CHANGE IN THINKING WITH WARM FRONT MOVING LITTLE CURRENTLY IT EXTENDS FROM NERN NEBRASKA INTO NRN ILLINOIS. LITTLE MOVEMENTTONIGHT...AND MAY SLIP FARTHER SOUTH WITH THUNDERSTORM DEVELOPMENT OVER NIGHT. SOME MVFR CONDITIONS IN STRATUS AND FOG AROUND SUNRISE. REST OF THE DAY VFR WITH REDEVELOP OF THUNDERSTORMS EXPECTED FOR THE MID AND LATE AFTERNOON HOURS. OUTLOOK...UNSETTLED WEATHER EXPECTED FOR THE NEXT SEVERAL DAYS. ANTICIPATE NIGHTLY THUNDERSTORM DEVELOPMENT NEXT FEW DAYS WITH SOME MVFR CONDITIONS WITHIN 2 HOURS OF SUNRISE EACH NIGHT. && .HYDROLOGY... ISSUED AT 346 PM CDT TUE JUN 17 2014 SEVERAL ROUNDS OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD. TONIGHTS CONVECTION WILL BE CONCENTRATED OVER NORTHERN IOWA AND PORTIONS OF NORTHEAST AND CENTRAL IOWA MAINLY ALONG AND NORTH OF US HIGHWAY 30. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE WEDNESDAY MORNING INTO THE AFTERNOON/EVENING HOURS...POSSIBLY BACK BUILDING ACROSS CENTRAL AND SOUTHERN IOWA DURING THE AFTERNOON. ADDITIONALLY...MORE RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT. FLASH FLOOD GUIDANCE CONTINUES TO LOWER WITH EACH RAIN EVENT. MOST OF THE NORTH TWO THIRDS OF THE AREA IS LOOKING AT 1 HOUR FFG OF 1.25 TO 1.75 INCHES WITH THE SOUTHERN THIRD 2 TO 2.5 INCHES. 3 HOUR GUIDANCE IS 1.88 TO ABOUT 3 INCHES. WITH THE POTENTIAL FOR 2 TO 4 INCHES IN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE A POSSIBILITY TONIGHT ACROSS THE NORTH AND POSSIBLY OVER MORE OF THE AREA WEDNESDAY. RECENT AND FORECAST RAINFALL HAVE RESULTED IN SIGNIFICANT RISES ON RIVERS IN THE NORTHERN CWA...WITH SOME RIVERS ALREADY ABOVE FLOOD STAGE. RIVER FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE DES MOINES RIVER BASIN UNTIL FURTHER NOTICE. CONCERN IS THE IMPACT OF SUCCESSIVE RAINFALL EVENTS ON THE STREAMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ADDITIONAL RAINFALL WILL LIKELY PROLONG THE FLOODING IN LOCATIONS ALREADY WARNED...AND MAY RESULT IN NEW FLOODING. FOR EXAMPLE...QPF ENSEMBLE HYDROGRAPHS SUGGEST THE POSSIBILITY OF MODERATE FLOODING IN THE NORTHERN DES MOINES RIVER BASIN...WITH MINOR FLOODING POSSIBLE DOWN TO SAYLORVILLE RESERVOIR. THEY SHOW MINOR TO LOW-END MODERATE FLOODING POSSIBLE ON OTHER STREAMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BLACK HAWK- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS- SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && UPDATE...MS JUN 14 SHORT TERM...BEERENDS LONG TERM...REV AVIATION...MS JUN 14 HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jun 17, 3:47 PM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT TUE JUN 17 2014 IAZ004>007-015>017-023>028-033>039-048>050-182100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...THOUGH TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY NORTH OF HIGHWAY 20 IN THE EVENING HOURS. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. IAZ044>047-057>062-070>075-081>086-092>097-182100- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER IN THE AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. REV
In the hours before
Local storm report, Jun 18, 2:22 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG RINGSTED 43.30N 94.51W
06/18/2014 EMMET IA EMERGENCY MANAGER
POWER POLES DOWN. 50 MPH WIND GUSTS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 18, 2:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG EMMETSBURG 43.11N 94.68W
06/18/2014 PALO ALTO IA LAW ENFORCEMENT
TREES DOWN IN EMMETSBURG. TIME ESTIMATED
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:40 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 49 min |
| Jun 18, 2:05 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jun 18, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 34 min |
| Jun 18, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Palo Alto, Pocahontas, Webster | 48 min |
| Jun 18, 2:45 AM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 18, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright | 43 min |
| Jun 18, 3:01 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto | 29 min |
| Jun 18, 3:11 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 49 min |
| Jun 18, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 44 min |
| Jun 18, 3:35 AM CDT | Flash Flood Warning | DMX | Hancock, Humboldt, Kossuth | 5 hr |
| Jun 18, 5:06 AM CDT | Flash Flood Warning | DMX | Humboldt, Wright | 6 hr |
| Jun 18, 6:47 AM CDT | Special Weather Statement | DMX | Franklin, Wright | 118 min |
| Jun 18, 9:36 AM CDT | Areal Flood Warning | DMX | Kossuth, Palo Alto | 12 hr |
| Jun 18, 10:58 AM CDT | Areal Flood Warning | DMX | Humboldt | 12 hr |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 6 days |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Humboldt | 5 days |
| Jun 18, 12:27 PM CDT | Areal Flood Warning | DMX | Wright | 9 hr |
| Jun 18, 4:02 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 18 more | 29 hr |
| Jun 18, 4:08 PM CDT | River Flood Warning | DMX | Black Hawk | 9 days |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.